Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 32, NWS Springfield, MO

May 10, 2013McDonald County, Missouri

NWS Springfield, MO issued this river flood warning at May 10, 2013, 10:23 AM CDT for McDonald County, Missouri. It took effect at May 10, 2013, 1:00 PM CDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 10:23 AM CDT (15:23 UTC)
In effect from
May 10, 2013, 1:00 PM CDT
Expired
May 12, 2013, 7:58 AM CDT
In force
43 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County McDonald County, MO

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elk River (MO) near Tiff City (TIFM7). The gauge peaked at 16.68 ft at May 10, 2013, 7:00 PM CDT.

actionminormoderate510152005/1005/1105/1205/13
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07189000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WGUS43 KSGF 101523
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT FRI MAY 10 2013


...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY
.HEAVY RAINS THAT FELL IN THE HEADWATERS OF THE ELK RIVER BASIN
WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC119-110323-
/O.NEW.KSGF.FL.W.0032.130510T1800Z-130512T1258Z/
/TIFM7.1.ER.130510T1800Z.130511T0600Z.130511T1258Z.NO/
1023 AM CDT FRI MAY 10 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ELK RIVER NEAR TIFF CITY.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM FRIDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 17.8 FEET AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL
  BELOW FLOOD STAGE TOMORROW MORNING.
&& 
LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454

$$
TERRY
4 follow-up statements
424 
WGUS83 KSGF 101824
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT FRI MAY 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY 
.RUNOFF FROM HEAVY RAIN THAT FELL ACROSS THE BIG SUGAR...LITTLE SUGAR
AND INDIAN CREEK BASINGS WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD
STAGE ALONG THE ELK RIVER NEAR TIFF CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC119-110924-
/O.CON.KSGF.FL.W.0032.000000T0000Z-130512T1258Z/
/TIFM7.1.ER.130510T1832Z.130511T0600Z.130511T1258Z.NO/
124 PM CDT FRI MAY 10 2013

THE FLOOD WARNING CONTINUES FOR 
  THE ELK RIVER NEAR TIFF CITY.
* AT 12:30 PM FRIDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 17.8 FEET AFTER MIDNIGHT.THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW MORNING.
&& 
LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454

$$

TERRY
552 
WGUS83 KSGF 101934
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT FRI MAY 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC119-111034-
/O.EXT.KSGF.FL.W.0032.000000T0000Z-130512T1020Z/
/TIFM7.1.ER.130510T1827Z.130511T0600Z.130511T1020Z.NO/
234 PM CDT FRI MAY 10 2013

THE FLOOD WARNING CONTINUES FOR 
  THE ELK RIVER NEAR TIFF CITY.
* AT  1:30 PM FRIDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY 
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TOMORROW.
&& 
LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454

$$
544 
WGUS83 KSGF 110146
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT FRI MAY 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC119-111646-
/O.EXT.KSGF.FL.W.0032.000000T0000Z-130512T0948Z/
/TIFM7.1.ER.130510T1827Z.130511T0045Z.130511T0948Z.NO/
846 PM CDT FRI MAY 10 2013

THE FLOOD WARNING CONTINUES FOR 
  THE ELK RIVER NEAR TIFF CITY.
* AT  8:30 PM FRIDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.
&& 
LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454

$$
127 
WGUS83 KSGF 110859
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 AM CDT SAT MAY 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC119-110928-
/O.CAN.KSGF.FL.W.0032.000000T0000Z-130512T0948Z/
/TIFM7.1.ER.130510T1827Z.130511T0045Z.130511T0640Z.NO/
358 AM CDT SAT MAY 11 2013

THE FLOOD WARNING IS CANCELLED FOR 
  THE ELK RIVER NEAR TIFF CITY.
* AT 330 AM SATURDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT 140 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.5 FEET BY TOMORROW 
  MORNING.

&& 
LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 10, 6:29 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 10, 6:29 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 AM CDT FRI MAY 10 2013

.SHORT TERM...(TODAY AND TONIGHT)

ITS BEEN QUITE THE NIGHT OVER NORTHWEST ARKANSAS AND FAR SOUTHWEST
MISSOURI. A LOW LEVEL JET WITH MOISTURE SURGE WAS IMPINGING ON AN
ESTABLISHED CONVECTIVE COLD POOL...TO PRODUCE A STEADY TRAIN OF
SHOWERS AND THUNDERSTORMS. THE LITTLE SUGAR CREEK...AND INDIAN
CREEK BASINS WERE IMPACTED THE GREATEST...AS DUAL POL RADAR
SUGGESTED WIDESPREAD AMOUNTS RANGING FROM TWO TO FOUR INCHES
FALLING IN THESE STREAMS. A LOT OF WATER WILL BE FEEDING INTO THE
ELK RIVER WITHIN THE NEXT 12 HOURS OR SO.

THIS CONFINED AREA OF CONVECTION SHOULD BE DECREASING IN
COVERAGE...ALONG WITH SHIFTING TO THE EAST OVER THE NEXT FEW
HOURS. THEREFORE THE GREATER PRECIPITATION CHANCES FOR THIS
MORNING WILL OCCUR OVER FAR SOUTHERN MISSOURI...FROM THIS RESIDUAL
CLUSTER OF CONVECTION.

MEANWHILE...A WEAK SAGGING COLD FRONT WAS SHIFTING ACROSS THE
OZARKS THIS MORNING. A GRADUAL SOUTHEAST MOVEMENT IS EXPECTED
THROUGH THE REST OF TODAY. IT'S POSSIBLE THAT ADDITIONAL SHOWERS
COULD DEVELOP ALONG THIS FEATURE...BUT CONVERGENCE IS WEAK...AND
THERE DOESN'T APPEAR TO BE MUCH UPPER LEVEL SUPPORT. WITH THIS IN
MIND...I'VE KEPT PRECIPITATION CHANCES IN CHECK...AS MOST
LOCATIONS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS SHOULD
REMAIN DRY TODAY.

A DRY CONTINENTAL AIR MASS WILL SPREAD ACROSS THE AREA BEHIND THE
FRONTAL PASSAGE...ENDING PRECIPITATION CHANCES FOR TONIGHT. COOLER
TEMPERATURES ARE EXPECTED...WITH LOWS FALLING INTO THE 40S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)

A STRONGER COLD FRONT WILL BRING A CANADIAN AIR MASS INTO THE
OZARKS DURING THE DAY ON SATURDAY. MODELS SUGGEST SHOWERS
DEVELOPING ALONG THIS FRONT SATURDAY AFTERNOON. THE OZARKS AIR MASS
WILL BE MOISTURE STARVED...HOWEVER...DIURNAL INSTABILITY COULD
FACILITATE A COUPLE OF SHOWERS TO DEVELOP. FOR NOW WE WILL KEEP
PRECIPITATION CHANCES ON THE LOW SIDE.

THIS FRONT WILL BRING TEMPERATURES DOWN INTO THE 30S ON SATURDAY
NIGHT / SUNDAY MORNING. WHILE I DON'T EXPECT FREEZING TEMPERATURES
SUNDAY MORNING...THERE COULD BE SOME AREAS OF PATCHY FROST...SINCE WINDS
WILL BECOME LIGHT AND VARIABLE...AND SKIES CLEAR UP.

NORTHWEST FLOW BECOMES ESTABLISHED FOR THE PERIODS SUNDAY AND
MONDAY...KEEPING CONDITIONS DRY AND MILD.

MUCH WARMER TEMPERATURES ARE EXPECTED BY TUESDAY AS A LONG WAVE
RIDGE FLOATS ACROSS THE NATIONS MID SECTION. THIS FEATURE COULD
BOOST TEMPERATURES INTO THE 80S ON TUESDAY AND WEDNESDAY OF NEXT
WEEK. THERE WILL ALSO BE A RETURN OF GULF MOISTURE DURING THESE
PERIODS...WHICH WILL SET THE STAGE FOR OUR NEXT CHANCES OF RAIN
WEDNESDAY NIGHT INTO THURSDAY.

HOPE EVERYONE HAS A NICE WEEKEND...AND GETS A CHANCE TO ENJOY THE
NICE WEATHER.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 621 AM CDT FRI MAY 10 2013

FOR THE KSGF/KJLN/KBBG TAFS...A FRONT WILL MOVE THROUGH THE TAF
SITES OVER THE NEXT FEW HOURS SHIFTING THE WINDS TO THE NORTHWEST.
CONVERGENCE/WINDS ALONG THE FRONT ARE RATHER WEAK...AND THE WEAK
WINDS COUPLED WITH A CLEARING SKY IN SOME SPOTS IS LEADING TO THE
DEVELOPMENT OF SHALLOW FOG AND LOW STRATUS. FOG/STRATUS IS ALSO
SHOWING UP ON SOME WEBCAMS ALONG THE MO/OK/KS LINE. WILL START OUT
WITH IFR CATE CONDITIONS AT KJLN...WITH IMPROVEMENT TO MVFR
CEILINGS AFTER 15Z. MORE ABUNDANT CLOUD COVER WILL LESSEN THE
CHANCE OF FOG AT OTHER SITES OVER THE NEXT COUPLE OF HOURS BUT
TRENDS WILL BE WATCHED.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...DSA
Hazardous weather outlook, May 10, 5:38 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT FRI MAY 10 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
538 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  HEAVY RAIN WITHIN THE LITTLE SUGAR CREEK BASIN WILL CAUSE
  SIGNIFICANT FLOODING OF CAMPGROUNDS AND LOW LYING AREAS ALONG
  THIS STREAM IN MCDONALD COUNTY. THE BIG SUGAR CREEK AND INDIAN
  CREEK WILL ALSO EXPERIENCE RISES THAT COULD CAUSE FLOODING.

  ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
  SOUTHERN AND CENTRAL MISSOURI. MOST LOCATIONS WILL REMAIN DRY
  THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THERE IS A LIMITED RISK FOR FROST EARLY SUNDAY MORNING FOR
  SHELTERED AREAS OF THE OZARKS. LOCATIONS ALONG AND EAST OF
  HIGHWAY 65 AND NORTH OF HIGHWAY 60 WILL EXPERIENCE THE GREATER
  RISK FOR THIS PATCHY FROST.

  ADDITIONAL THUNDERSTORM CHANCES WILL OCCUR DURING THE MIDDLE
  PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:47 PM CDTSpecial Weather StatementSGFWright43 min
May 9, 9:18 PM CDTAreal Flood AdvisorySGFNewton6 hr
May 10, 1:06 AM CDTAreal Flood AdvisorySGFMcDonald6 hr
May 10, 2:49 AM CDTFlash Flood WarningSGFMcDonald4 hr
May 10, 3:01 AM CDTAreal Flood AdvisorySGFNewton4 hr
May 10, 7:02 AM CDTAreal Flood AdvisorySGFMcDonald3 hr
May 10, 11:26 AM CDTAreal Flood WarningSGFMcDonald, Newton6 hr
May 10, 4:55 PM CDTAreal Flood AdvisorySGFBarry, McDonald, Newton16 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.